Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 264, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 3, 2007, 12:28 PM CDT for Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 12:28 PM CDT (17:28 UTC)
- Expired
- Apr 3, 2007, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 031730
FFWSGF
MOC131-141-032330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHWEST MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 630 PM CDT.
* AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATES INDICATE THAT ONE TO TWO INCHES OF
RAIN HAS FALLEN IN THE PAST HOUR WITH SOME ADDITIONAL RAINFALL
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...ELDON AND VERSAILLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3848 9268 3842 9265 3843 9247 3839 9242
3832 9266 3824 9274 3820 9306 3837 9305
$$
IZZI1 follow-up statement
000
WGUS73 KSGF 032126
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT TUE APR 3 2007
MOC131-141-032136-
MILLER MO-MORGAN MO-
426 PM CDT TUE APR 3 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MORGAN AND
NORTHWESTERN MILLER COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3848 9268 3842 9265 3843 9247 3839 9242
3832 9266 3824 9274 3820 9306 3837 9305
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 6:35 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 6:35 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 AM CDT TUE APR 3 2007 ...UPDATED AVIATION... .DISCUSSION... STRONG WARM ADVECTION AND LOW LEVEL MOISTURE TRANSPORT OVER THE AREA HAS HELD OVERNIGHT TEMPERATURES IN THE MID AND UPPER 60S...EVEN IN ABSENCE OF CLOUD COVER. STRATUS IS STRUGGLING TO DEVELOP OVER OUR WESTERN COUNTIES AS IT CONTINUES TO MIX WITH DRIER AIR FROM ABOVE AND BELOW. IN THE VERY NEAR TERM...THE LATEST NAM BUFFER SOUNDINGS SHOW THAT STRATUS WILL FINALLY OVERCOME BATTLE WITH INHERENT DRY AIRMASS SHORTLY AFTER SUNRISE. ALSO...BASED ON NAM SOUNDINGS AND MOVEMENT OF THE FRONT...EXPECT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP A BIT SOONER THAN THE NORMAL MID AFTERNOON TIME FRAME. BY AROUND 9 AM...LOOKS LIKE WEAK CAP WILL HAVE DIMINISHED ENOUGH FOR FREE CONVECTION. SO ONCE THE COLD FRONT IMPINGES ON THIS ENVIRONMENT...STORMS SHOULD HAVE LITTLE DIFFICULTY WITH HAIL PRODUCTION AS MID LEVEL LAPSE RATES ARE VERY STEEP AND OVERALL THERMAL PROFILE STILL LOOKS FAVORABLE FOR LARGE HAIL. WITH SUCH STRONG INSTABILITY AND INCREASING WINDS ALOFT...COULD SEE SOME POTENTIAL FOR DOWNBURST WINDS...ESPECIALLY AHEAD OF THE FRONT DURING THE AFTERNOON WHEN MIXING IS STRONGEST. ALTHOUGH THE VERTICAL WIND PROFILE IS NOT REAL IMPRESSIVE...LOW LEVEL HELICITIES WILL BE MARGINALLY STRONG ENOUGH FOR AN ISOLATED TORNADO THREAT...ESPECIALLY ALONG AND IMMEDIATELY AHEAD OF THE FRONT AND ALONG ANY OUTFLOW BOUNDARIES THAT MAY DEVELOP. STRONG COLD ADVECTION SETS IN BEHIND THE FRONT OVER OUR NORTHWEST COUNTIES LATE THIS MORNING BEFORE SPREADING RAPIDLY ACROSS THE AREA BY LATE AFTERNOON...AS AN UNUSUALLY STRONG CANADIAN HIGH PRESSURE SYSTEM SPILLS SOUTHWARD ACROSS THE PLAINS AND MISSOURI VALLEY. TEMPERATURES SHOULD AVERAGE AROUND THE MID/UPPER 30S ACROSS THE AREA BY EARLY WEDNESDAY MORNING...HOWEVER NORTHWEST WINDS OF 10-15 MPH SHOULD LIMIT FROST POTENTIAL. BY WEDNESDAY NIGHT...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LIKELY ALLOW TEMPERATURES TO FALL TO THE FREEZING MARK AT MOST LOCATIONS FOR AT LEAST SEVERAL HOURS DURING THE NIGHT. MODEL RUNS HAVE BEEN PRETTY CONSISTENT WITH BRINGING AN UPPER LEVEL DISTURBANCE ACROSS THE CENTRAL PLAINS AND OZARKS THURSDAY NIGHT. FORECAST SOUNDINGS AS WELL AS THICKNESS PROGS SHOW POTENTIAL FOR FROZEN PRECIP. FOR NOW...WILL CARRY A RAIN/SNOW MIX THURSDAY NIGHT. MOISTURE AVAILABILITY MAY BE LIMITED SO WILL KEEP PROBABILITIES AROUND 25-30 PERCENT. UPPER LEVEL PATTERN APPEARS TO BE LOCKING INTO A LARGE AND DEEP TROUGH OVER THE CENTRAL AND EASTERN CONUS WITH RIDGING OVER THE WESTERN U.S. THIS COULD MEAN CONTINUED BELOW NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. TERRY && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...MAIN CONCERN FOR THIS TAF PERIOD WILL BE FRONTAL PASSAGE LATE THIS MORNING INTO THE EARLY AFTERNOON...AND POTENTIAL FOR CONVECTION. STRONG AND GUSTY SOUTHWEST WINDS CONTINUE OUT AHEAD OF THE FRONT...WHICH IS ALLOWING MOISTURE TO BE PULLED INTO THE REGION. A LOW LEVEL STRATUS DECK AT 3000 FEET HAS FORMED AT THE KJLN TAF SITE WITHIN THIS MOISTURE. THIS DECK WILL CONTINUE TO SPREAD EAST THIS MORNING INTO THE KSGF TAF SITE. A STRONG CAP IS IN PLACE OVER THE TAF SITES...AND THERE IS STILL SOME QUESTION ABOUT WHETHER OR NOT THE CAP WILL BE BROKEN AND WHETHER OR NOT THUNDERSTORMS WILL DEVELOP WITH THE PASSAGE OF THE FRONT. SINCE THERE IS STILL UNCERTAINTY IN THE THUNDER CHANCES...HAVE INCLUDE VCTS AT BOTH TAF SITES. BEHIND THE FRONT THE WINDS WILL SWITCH TO THE NORTHWEST AND WILL CONTINUE TO BE GUSTY THROUGH THE DAYLIGHT HOURS. THE WINDS WILL WEAKEN TO AROUND 10KT FOR THE REST OF THE TAF PERIOD. AFTER THE FRONT PASSES THE CLOUDS WILL BEGIN TO DECREASE WITH SKIES BECOMING CLEAR OVERNIGHT. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 3 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1130 AM CDT TUE APR 3 2007
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS... SOME MAY PRODUCE:
HAIL TO THE SIZE OF TENNIS BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT CENTRAL MISSOURI MID
DAY...WITH SEVERE THUNDERSTORMS EVENTUALLY BUILDING SOUTHWARD INTO
THE REMAINDER OF THE MISSOURI OZARKS DURING THE AFTERNOON HOURS.
DISCUSSION:
SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI WILL INCREASE IN
COVERAGE AND DEVELOP SOUTHWARD INTO THE MISSOURI OZARKS THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS TENNIS BALLS THIS AFTERNOON. IN
ADDITION TO LARGE HAIL...THE THREAT FOR LOCALLY DAMAGING WINDS AND
POSSIBLY A TORNADO WILL INCREASE THIS AFTERNOON...PARTICULARLY
SOUTHEAST OF AN OSAGE BEACH TO JOPLIN LINE.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...NON THUNDERSTORM
WINDS WILL GUST TO BETWEEN 30 AND 40 MPH AT TIMES THIS
AFTERNOON...MAINLY OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
FREEZING TEMPERATURES WILL BE POSSIBLE OVER CENTRAL MISSOURI
EARLY WEDNESDAY MORNING...AND ACROSS ALL OF SOUTHEAST KANSAS AND
THE MISSOURI OZARKS FROM THURSDAY MORNING THROUGH SUNDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF
THE OUTLOOK AREA...ESPECIALLY SOUTHAST OF A WARSAW TO PITTSBURG
KANSAS LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Special weather statement, Apr 3, 7:38 AM CDT, 4 hours 50 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 109 NATIONAL WEATHER SERVICE SPRINGFIELD MO 738 AM CDT TUE APR 3 2007 MOC015-029-085-125-131-141-161-185-032100- /O.NEW.KSGF.SV.A.0109.070403T1238Z-070403T2100Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 109 IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS ST. CLAIR THIS INCLUDES THE CITIES OF...APPLETON CITY...CAMDENTON... COLE CAMP...ELDON...HERMITAGE...LAKE OZARK...OSAGE BEACH... OSCEOLA...ROLLA...VERSAILLES...VIENNA AND WARSAW.
Local storm report, Apr 3, 11:41 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL LINCOLN 38.39N 93.33W
04/03/2007 E0.75 INCH BENTON MO CO-OP OBSERVER
PENNY HAIL COVERING GROUND
&&
LDOOLEYSpecial weather statement, Apr 3, 11:53 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 AM CDT TUE APR 3 2007 MOZ078-031730- CEDAR- 1153 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT FOR CEDAR COUNTY UNTIL 1230 PM CDT... AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF EL DORADO SPRINGS...AND MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Apr 3, 12:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HAIL EL DORADO SPRINGS 37.88N 94.02W
04/03/2007 E0.75 INCH CEDAR MO AMATEUR RADIO
&&
DSALocal storm report, Apr 3, 12:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL STOVER 38.44N 92.99W
04/03/2007 E0.75 INCH MORGAN MO EMERGENCY MNGR
HAIL REPORTED BY EMERGENCY MANAGER
&&
LDOOLEYLocal storm report, Apr 3, 12:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL BARNETT 38.38N 92.67W
04/03/2007 E1.25 INCH MORGAN MO AMATEUR RADIO
AMATEUR RADIO REPORTED
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:13 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 62 min |
| Apr 3, 11:28 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 62 min |
| Apr 3, 11:36 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 54 min |
| Apr 3, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden | 61 min |
| Apr 3, 12:31 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 59 min |
| Apr 3, 1:12 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 63 min |
| Apr 3, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 37 min |
| Apr 3, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 44 min |
| Apr 3, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 57 min |
| Apr 3, 1:47 PM CDT | Tornado Warning | SGF | Dent, Shannon | 20 min |
| Apr 3, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 65 min |
| Apr 3, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 23 min |
| Apr 3, 2:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 42 min |
| Apr 3, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 67 min |
| Apr 3, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 53 min |
| Apr 3, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Apr 3, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 66 min |
| Apr 3, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 79 min |
| Apr 3, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 15 min |
| Apr 3, 3:15 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 11 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 32 min |
| Apr 3, 3:42 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Apr 3, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 24 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.